[chronic cough]

Author: Lauren (---.norwest.com)

Date: 05-24-02 10:17

Has anyone had to deal with a chronic, dry cough? My mother has hypertrophic cardiomyopathy and has a persistent cough that has become really bothersome. Any suggestions or information would be much appreciated.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: chronic cough]

Author: sarah beckley -moderator (---.dsl.mindspring.com)

Date: 05-24-02 11:28

Dear Lauren

This may be a side effect of her beta-blocker or it could indicate fluid build up in the lungs, or it could be unrelated. Please have your mom see her doctor to determine the cause.

Sarah

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: chronic cough]

Author: Sue Brown (---.howard01.md.comcast.net)

Date: 05-24-02 18:27

A chronic dry cough is a common side effect of ACE inhibitors, a common thing to be prescribed for people with high blood pressure and cardiomyopathy. Certainly happened to me.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: chronic cough]

Author: karla (---.proxy.aol.com)

Date: 05-25-02 20:12

Hi!

YES! my husband has just been diagnosed with HCM and he has the dry persitent cough, and I was wondering if it wa related to the HCM, too! The doctor said it was an allergy, but said this right BEFORE he was diagnosed with HCM. If you find out anything - let me know. Also, my husband tires very easily - he's good 'till around 4 in the afternoon and that's without physical exertion. Appreciate any thoughts/insights. Thanks K

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: chronic cough]

Author: Lauren (---.dialsprint.net)

Date: 05-30-02 21:51

Hi Sue,

Thanks for your reply. Was there anything you did to cope with the cough? I was just looking for a way to alleviate it for my Mom since it's really a problem for her. Thank you for your help.

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

[Re: chronic cough]

Author: sarah beckley -moderator (---.dsl.mindspring.com)

Date: 05-31-02 00:45

Lauren,

It really depends on WHY your mom is coughing. If it is a side effect from a drug, is it a drug she can change? If it is a lung problem, then it should be addressed medically. What does her doctor have to say about it?

Sarah